MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Catalog Number RBYPOD10
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod coils and a lantern delivery microcatheter (lantern).During the procedure, while advancing the pod coil through the lantern, the nurse experienced resistance and kinked the pusher assembly.The physician then attempted to pull back the pod coil introducer sheath, and it was noted that the pusher assembly was also being retracted.The physician then noticed that the pod coil had unintentionally detached within the lantern.The lantern containing the detached pod coil was then removed from the patient.The pod coil and the lantern were no longer used in the procedure.The procedure was completed using a new pod coil and a new lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached within the lantern.If the pod coil is retracted against resistance, the embolization coil may become detached from its pusher assembly.The pod coil¿s pusher assembly was not returned for evaluation, and therefore the root cause of the reported coil detachment could not be determined.Evaluation of the returned lantern delivery microcatheter (lantern) revealed that the lantern was kinked.Further evaluation revealed that the detached pod coil¿s embolization coil was stuck within the kinked location of the lantern.The kink in the lantern may have contributed to resistance during retraction of coil.Penumbra products are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23562809
Report Number3005168196-2025-00365
Device Sequence Number9764568
Product Code HCG
UDI-Device Identifier00814548019659
UDI-Public00814548019659
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD10
Device Lot NumberF00008989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2025
Initial Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale